Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 15, NWS Kansas City, MO

May 25, 2004Cooper County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 25, 2004, 12:40 PM CDT for Cooper County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2004, 12:40 PM CDT (17:40 UTC)
Expired
May 25, 2004, 6:45 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1275 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 251742
FFWEAX
MOC053-252345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOPER COUNTY IN CENTRAL MISSOURI

* UNTIL 645 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED ACROSS THE WARNED 
  AREA.

* SEVERAL THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVED ACROSS THE 
  SAME AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
  INCLUDE...BOONVILLE...BELLAIR...BUNCETON...LAMINE...NEW 
  LEBANON...OVERTON...PILOT GROVE...PLEASANT GREEN AND PRAIRIE HOME.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3896 9255 3871 9264 3872 9303 3896 9300

$$

NRR
1 follow-up statement
000 
WGUS73 KEAX 252001
FFSEAX
MOC053-252330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 PM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR COOPER
COUNTY...

AT 230 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOOCHES 
ROAD BETWEEN V AND CONNER BRIDGE ROAD HAS BEEN CLOSED DUE TO HIGH 
WATER OVER THE ROAD.

EXCESSIVE RUNOFF FROM THE RECENT STORMS WILL CONTINUE TO CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND LOW WATER 
CROSSINGS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND 
STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS.

LAT...LON 3896 9255 3871 9264 3872 9303 3896 9300

$$

NRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:07 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 25, 10:07 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 AM CDT TUE MAY 25 2004

.DISCUSSION...

AN AREA OF LIGHT SHOWERS IS DEVELOPING ACROSS CENTRAL MISSOURI THIS
MORNING. APPEARS TO BE AN AREA OF OVERRUNNING WITH SURFACE FRONT
LOCATED JUST TO THE SOUTH. DO NOT EXPECT THIS TO BE MORE THAN
SCATTERED IN NATURE WITH A CLAP OR TWO OF THUNDER POSSIBLE. SENT A
QUICK UPDATE TO THE GRIDS AND TEXT PRODUCTS TO ACCOUNT FOR THIS.

NRR

&&

.PREVIOUS DISCUSSION...

655 AM TUE...
THUNDERSTORMS HAVE DECREASED OVER THE FORECAST AREA DURING THE LAST
TWO HOURS WITH THE VEERING OF THE LOW LEVEL JET.  AFTER A VERY BUSY
NIGHT MONITORING RADAR AND RIVERS, IVE MADE SOME UPDATES EARLY THIS
MORNING AFTER ANALYZING MORE SURFACE DATA AND MODEL GRIDS.  WITH THE
HEAVY RAIN THREAT GONE THIS MORNING, I CANCELED THE FLOOD WATCH FOR
PAOLA TO BOONVILLE AND POINTS SOUTH. NUMEROUS RIVERS ARE IN FLOOD OR
WILL BE IN FLOOD DURING THE NEXT FEW DAYS, BUT THE THREAT FOR FLASH
FLOODING APPEARS TO BE LOW FOR THE REMAINDER OF TODAY AND TONIGHT.

STORMS OVERNIGHT PUSHED AN OUTFLOW BOUNDARY DEEP INTO NORTHERN
ARKANSAS THIS MORNING.  LOTS OF LOW AND HIGH CLOUDS OVER THE REGION
WILL MAKE IT DIFFICULT OF THE AIRMASS TO DESTABILIZE THIS
AFTERNOON.  THE FRONT FROM QUINCY TO NEVADA WILL SINK SOUTH SLOWLY
TODAY.  BY LATE AFTERNOON THE IT WILL BE OVER SOUTHERN MISSOURI WITH
WEAK CONVERGENCE ALONG IT.  THE AIRMASS ALONG AND NORTH OF THE FRONT
WILL BE VERY MOIST SO ANY RIPPLE IN THE SOUTHWEST FLOW THIS
AFTERNOON MAY SPARK SOME SCATTERED SHOWERS, BUT HEAVY RAIN IS NOT
ANTICIPATED GIVEN THE MEAGER INSTABILITY EXPECTED THIS AFTERNOON.

BY LATE TONIGHT THE NOCTURNAL LOW LEVEL JET WILL INCREASE OVER
OKLAHOMA CAUSING 850MB DEWPOINTS AROUND 12C INTO KANSAS AND CENTRAL
MISSOURI. MID LEVEL LAPSE RATES ARE NOT IMPRESSIVE, BUT PRECIPITABLE
WATER VALUES WILL BE RELATIVELY HIGH (1.25IN). THE BEST CHANCES FOR
RAIN TONIGHT WILL BE SOUTH OF THE MISSOURI RIVER, 60 PERCENT
COVERAGE, BUT NOT HIGH AMOUNTS.  I DONT ANTICIPATE THAT THE DAY
CREW WILL NEED TO POST A FLOOD WATCH.

KOCH

445 AM TUE...
THE MAIN CONCERN WITH THE FORECAST OVER THE NEXT 24 TO 36 HOURS IS
THE POTENTIAL FOR MORE HEAVY RAIN, ESPECIALLY OVER THE SOUTHERN
FRINGES OF THE FORECAST AREA FROM PAOLA TO WARRENSBURG TO SEDALIA.

CONVECTION HAS BEEN ONGOING THIS MORNING WITH ROUNDS OF STRONG
STORMS FORMING SOUTH OF INTERSTATE 35 ALONG THE 850MB FRONT.  RUC
ANALYSIS INDICATES THAT THE 850MB THETA-E GRADIENT HAS BEEN DRIFTING
SOUTH SLOWLY AND NOW STRETCHES FROM NEAR WICHITA TO FORT SCOTT TO
WARSAW. WIND PROFILERS SHOW THAT THE LOW LEVEL JET OVER OKLAHOMA HAS
VEERED MARKEDLY OVER THE LAST TWO HOURS.  THIS VEERING TREND SHOULD
FOCUS STORMS FURTHER SOUTH THIS MORNING AS NOCTURNAL CONVECTION
WANES.

IT IS TOUGH TO SAY WHERE THE SURFACE BOUNDARY WILL BE THIS
AFTERNOON FOR IGNITION OF SURFACE BASED CONVECTION. I SUSPECT THAT
OUTFLOW FROM STORMS THIS MORNING WILL PUSH THE BOUNDARY INTO
SOUTHERN MISSOURI.  MY INITIAL THINKING WAS FOR PRECIPITATION
CHANCES OF 40 TO 50 PERCENT THIS AFTERNOON SOUTH OF THE MISSOURI
RIVER, BUT THE FOCUS MAY BE WELL SOUTH OF BUTLER AND CLINTON. WITH
THE WEATHER STARTING TO CALM DOWN A BIT I MAY RE-EXAMINE THIS FOR AN
UPDATE EARLY THIS MORNING.

THE FLOOD WATCH HAS BEEN TRIMMED BACK TO PAOLA TO WARRENSBURG TO
SEDALIA AND POINTS SOUTH THROUGH NOON. DURING THE NEXT COUPLE OF
HOURS I WILL EXAMINE RADAR TRENDS. WITH THE VEERING OF THE LOW LEVEL
JET, WE MAY BE ABLE TO CANCEL THE FLOOD WATCH BEFORE ITS EXPIRATION
TIME OF NOON.  THE DAY SHIFT WILL NEED TO CLOSELY MONITOR THE
POSITION OF THE SURFACE AND 850MB FRONT TODAY. AT THIS TIME, IT
LOOKS LIKE THE BEST INSTABILITY WILL BE OVER SOUTHERN MISSOURI
TONIGHT, SO I DONT ANTICIPATE HEAVY RAIN IN THE PLEASANT HILL
FORECAST AREA, BUT I COULD BE CLOSE. RICH LOW LEVEL MOISTURE
STREAMING NORTH OUT OF TEXAS MAY RIDE OVERTOP THE 850MB FRONT AND
PRODUCE ELEVATED STORMS OVER CENTRAL MISSOURI.  AT THIS TIME MY
FORECAST CALLS FOR HIGH CHANCES FOR STORMS WITH RELATIVELY LOW RAIN
AMOUNTS.

KOCH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...NONE
Hazardous weather outlook, May 25, 12:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT TUE MAY 25 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE
THIS AFTERNOON AND INTO THE OVERNIGHT HOURS FOR LOCATIONS ALONG AND
SOUTH OF A LINE FROM KANSAS CITY TO CARROLLTON AND MACON. THE LOW
LEVELS OF INSTABILITY AND WEAK WIND SHEAR INDICATES THAT THESE STORMS
WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...HEAVY RAIN AND SMALL HAIL
CAN BE EXPECTED FROM THE STRONGEST OF THESE STORMS.

ADDITIONALLY...WITH THE ABUNDANCE OF RAIN RECENTLY...THE GROUND IS
VERY SATURATED...AND THEREFORE ANY HEAVY RAIN WITH THESE STORMS MAY
PRODUCE LOCALIZED FLOODING IN URBAN AND LOW LYING AREAS.

FLOOD WARNINGS ARE IN AFFECT FOR NUMEROUS RIVERS THAT ARE ALREADY
OVER FLOOD STAGE...AND MANY OTHER RIVERS WILL REACH FLOOD STAGE IN
THE NEXT DAY OR TWO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE UNSETTLED WEATHER IS EXPECTED THIS WEEKEND. STRONG TO SEVERE
STORMS WILL BE POSSIBLE SATURDAY NIGHT AND AGAIN ON SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL THIS WEEKEND...BUT ANYONE
WHO NOTES ANY FLOODING ACTIVITY THIS AFTERNOON OR EVENING IS
ENCOURAGED TO REPORT IT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

CUTTER

In the hours before

Local storm report, May 25, 8:50 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             CRAIG                   40.19N 95.37W
05/24/2004  1.75 INCH        HOLT               MO   EMERGENCY MNGR

0317 PM     HAIL             1 N MOUND CITY          40.15N 95.23W
05/24/2004  1.75 INCH        HOLT               MO   LAW ENFORCEMENT

0320 PM     HAIL             5 SE LANGDON            40.30N 95.52W
05/24/2004  0.75 INCH        ATCHISON           MO   PUBLIC

0330 PM     HAIL             E CRAIG                 40.19N 95.37W
05/24/2004  2.75 INCH        HOLT               MO   LAW ENFORCEMENT

0335 PM     TORNADO          4 NW MOUND CITY         40.18N 95.29W
05/24/2004                   HOLT               MO   NWS EMPLOYEE

0342 PM     HAIL             4 W SKIDMORE            40.29N 95.15W
05/24/2004  0.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0350 PM     TORNADO          8 N MOUND CITY          40.25N 95.23W
05/24/2004                   HOLT               MO   LAW ENFORCEMENT

0350 PM     HAIL             FAIRFAX                 40.34N 95.39W
05/24/2004  1.00 INCH        ATCHISON           MO   CO-OP OBSERVER

0355 PM     HAIL             2 NW SKIDMORE           40.31N 95.11W
05/24/2004  1.75 INCH        NODAWAY            MO   AMATEUR RADIO

0400 PM     HAIL             11 SE FAIRFAX           40.23N 95.24W
05/24/2004  0.88 INCH        HOLT               MO   PUBLIC

0402 PM     HAIL             4 S MARYVILLE           40.29N 94.87W
05/24/2004  0.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0405 PM     HAIL             AGENCY                  39.66N 94.75W
05/24/2004  0.88 INCH        BUCHANAN           MO   EMERGENCY MNGR

0407 PM     HAIL             SKIDMORE                40.29N 95.08W
05/24/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0407 PM     HAIL             6 S MARYVILLE           40.26N 94.87W
05/24/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0410 PM     HAIL             6 S MARYVILLE           40.26N 94.87W
05/24/2004  0.75 INCH        NODAWAY            MO   AMATEUR RADIO

0410 PM     HAIL             3 SW MARYVILLE          40.31N 94.91W
05/24/2004  1.25 INCH        NODAWAY            MO   EMERGENCY MNGR

0411 PM     HAIL             12 N MOUND CITY         40.31N 95.23W
05/24/2004  2.00 INCH        ATCHISON           MO   PUBLIC

0411 PM     HAIL             CLARKSDALE              39.81N 94.55W
05/24/2004  0.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0418 PM     HAIL             MARYVILLE               40.34N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0419 PM     HAIL             MARYVILLE               40.34N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   AMATEUR RADIO

0425 PM     HAIL             5 S MARYVILLE           40.27N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0428 PM     TORNADO          8 E GRAHAM              40.20N 94.89W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

0430 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.25 INCH        DEKALB             MO   TRAINED SPOTTER

0430 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.25 INCH        DEKALB             MO   TRAINED SPOTTER

0442 PM     HAIL             CLYDE                   40.27N 94.67W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0445 PM     HAIL             3 W MAYSVILLE           39.89N 94.42W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0445 PM     HAIL             3 W MAYSVILLE           39.89N 94.42W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0448 PM     HAIL             STANBERRY               40.22N 94.54W
05/24/2004  0.88 INCH        GENTRY             MO   LAW ENFORCEMENT

0450 PM     TORNADO          1 SE CONCEPTION         40.24N 94.67W
05/24/2004                   NODAWAY            MO   STORM CHASER

0450 PM     HAIL             MAYSVILLE               39.89N 94.36W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0454 PM     TORNADO          4 E STANBERRY           40.22N 94.46W
05/24/2004                   GENTRY             MO   STORM CHASER

0455 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0457 PM     TORNADO          STANBERRY               40.22N 94.54W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0457 PM     HAIL             7 N TURNEY              39.74N 94.32W
05/24/2004  1.75 INCH        CLINTON            MO   FIRE DEPT/RESCUE

0457 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.00 INCH        DEKALB             MO   TRAINED SPOTTER

0507 PM     TORNADO          1 NW DARLINGTON         40.21N 94.41W
05/24/2004                   GENTRY             MO   STORM CHASER

0511 PM     TORNADO          3 W ALBANY              40.25N 94.39W
05/24/2004                   GENTRY             MO   STORM CHASER

0512 PM     HAIL             GALLATIN                39.91N 93.96W
05/24/2004  0.75 INCH        DAVIESS            MO   TRAINED SPOTTER

0512 PM     HAIL             3 E STANBERRY           40.22N 94.48W
05/24/2004  1.75 INCH        GENTRY             MO   LAW ENFORCEMENT

0515 PM     TORNADO          4 E STANBERRY           40.22N 94.46W
05/24/2004                   GENTRY             MO   STORM CHASER

            REPORTED TO BE A 1/10TH OF A MILE WIDE. DEBRIS REPORTED.

0516 PM     TORNADO          ALBANY                  40.25N 94.33W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0525 PM     HAIL             HAMILTON                39.74N 94.00W
05/24/2004  1.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0533 PM     TORNADO          2 E ALBANY              40.25N 94.30W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0536 PM     HAIL             1 E HAMILTON            39.74N 93.98W
05/24/2004  2.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0540 PM     HAIL             NETTLETON               39.77N 93.90W
05/24/2004  4.25 INCH        CALDWELL           MO   LAW ENFORCEMENT

0553 PM     TORNADO          3 WNW BETHANY           40.28N 94.08W
05/24/2004                   HARRISON           MO   LAW ENFORCEMENT

0553 PM     HAIL             BRECKENRIDGE            39.76N 93.80W
05/24/2004  1.75 INCH        CALDWELL           MO   TRAINED SPOTTER

0553 PM     TORNADO          1 S BETHANY             40.25N 94.03W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

0553 PM     TORNADO          2 NW BETHANY            40.29N 94.06W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

0557 PM     HAIL             3 SW RIDGEWAY           40.35N 93.98W
05/24/2004  2.00 INCH        HARRISON           MO   TRAINED SPOTTER

0601 PM     HAIL             CHILLICOTHE             39.79N 93.55W
05/24/2004  1.00 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0606 PM     HAIL             CHILLICOTHE             39.79N 93.55W
05/24/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0608 PM     TORNADO          3 S CHILLICOTHE         39.75N 93.55W
05/24/2004                   LIVINGSTON         MO   LAW ENFORCEMENT

            TORNADO ON THE GROUND COUNTY ROAD 410 AND HIGHWAY 65.

0618 PM     TORNADO          1 E CHILLICOTHE         39.79N 93.54W
05/24/2004                   LIVINGSTON         MO   LAW ENFORCEMENT

            TRACTOR TRAILER RIGS BLOWN OFF HIGHWAY 36

0623 PM     TORNADO          3 NW SPICKARD           40.27N 93.63W
05/24/2004                   MERCER             MO   BROADCAST MEDIA

            TORNADO REPORTED ALONG MERCER-GRUNDY COUNTY LINE.
            OBSERVER LOOKING NORTHWEST FROM SPICKARD

0624 PM     TORNADO          10 E BETHANY            40.27N 93.84W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

            BRIEF TOUCHDOWN HWY 136 AND CC

0626 PM     TORNADO          MOUNT MORIAH            40.33N 93.80W
05/24/2004                   HARRISON           MO   STORM CHASER

0631 PM     HAIL             CHULA                   39.92N 93.48W
05/24/2004  1.00 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0637 PM     HAIL             MEADVILLE               39.79N 93.30W
05/24/2004  2.75 INCH        LINN               MO   TRAINED SPOTTER

0639 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  0.75 INCH        MERCER             MO   FIRE DEPT/RESCUE

0643 PM     HAIL             LACLEDE                 39.79N 93.17W
05/24/2004  1.75 INCH        LINN               MO   LAW ENFORCEMENT

0647 PM     TORNADO          2 W LACLEDE             39.79N 93.21W
05/24/2004                   LINN               MO   LAW ENFORCEMENT

0652 PM     HAIL             5 ENE CHULA             39.94N 93.38W
05/24/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0654 PM     TSTM WND GST     PRINCETON               40.40N 93.59W
05/24/2004  60 MPH           MERCER             MO   LAW ENFORCEMENT

0654 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  1.75 INCH        MERCER             MO   LAW ENFORCEMENT

0654 PM     HAIL             5 S PRINCETON           40.32N 93.59W
05/24/2004  2.50 INCH        MERCER             MO   TRAINED SPOTTER

0658 PM     TORNADO          3 SW PRINCETON          40.37N 93.63W
05/24/2004                   MERCER             MO   STORM CHASER

0658 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  1.75 INCH        LINN               MO   LAW ENFORCEMENT

0706 PM     HAIL             ROCKPORT                40.42N 95.52W
05/24/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

0706 PM     HAIL             ROCKPORT                40.42N 95.52W
05/24/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED

0712 PM     TORNADO          1 N GRANT CITY          40.50N 94.41W
05/24/2004                   WORTH              MO   LAW ENFORCEMENT

0714 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  4.25 INCH        LINN               MO   LAW ENFORCEMENT

0717 PM     HAIL             MOUND CITY              40.14N 95.23W
05/24/2004  0.88 INCH        HOLT               MO   LAW ENFORCEMENT

0719 PM     HAIL             MEADVILLE               39.79N 93.30W
05/24/2004  4.25 INCH        LINN               MO   STORM CHASER

            TREES AND POWER LINES DOWN

0719 PM     TSTM WND DMG     2 S CHULA               39.89N 93.48W
05/24/2004                   LIVINGSTON         MO   AMATEUR RADIO

            LARGE TREE DOWN ON HIGHWAY KK

0720 PM     TORNADO          CLYDE                   40.27N 94.67W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

0722 PM     HAIL             8 W EAGLEVILLE          40.47N 94.14W
05/24/2004  0.75 INCH        HARRISON           MO   AMATEUR RADIO

0725 PM     TSTM WND GST     4 W MARYVILLE           40.34N 94.87W
05/24/2004  60 MPH           NODAWAY            MO   LAW ENFORCEMENT

0745 PM     TORNADO          1 W NEW CAMBRIA         39.78N 92.77W
05/24/2004                   MACON              MO   EMERGENCY MNGR

0752 PM     FLASH FLOOD      MOUND CITY              40.14N 95.23W
05/24/2004                   HOLT               MO   LAW ENFORCEMENT

            HEAVY RAINS WITH WATER COVERED ROADS

0757 PM     HAIL             6 NW HIGHLAND           39.92N 95.35W
05/24/2004  0.75 INCH        BROWN              KS   LAW ENFORCEMENT

0800 PM     FLASH FLOOD      2 S CLEARMONT           40.48N 95.03W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

            WATER OVER ROAD DUE TO VERY HEAVY RAINS

0805 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  0.75 INCH        MERCER             MO   FIRE DEPT/RESCUE

0828 PM     HAIL             1 W LANCASTER KS        39.57N 95.32W
05/24/2004  0.75 INCH        ATCHISON           KS   EMERGENCY MNGR

0833 PM     TSTM WND GST     WATHENA                 39.76N 94.95W
05/24/2004  60 MPH           DONIPHAN           KS   AMATEUR RADIO

0838 PM     HAIL             MACON                   39.74N 92.47W
05/24/2004  1.00 INCH        MACON              MO   AMATEUR RADIO

0841 PM     HAIL             4 NE MILAN              40.24N 93.07W
05/24/2004  1.00 INCH        SULLIVAN           MO   AMATEUR RADIO

0843 PM     HAIL             WATHENA                 39.76N 94.95W
05/24/2004  0.75 INCH        DONIPHAN           KS   AMATEUR RADIO

0848 PM     HAIL             SAVANNAH                39.94N 94.83W
05/24/2004  0.88 INCH        ANDREW             MO   EMERGENCY MNGR

0900 PM     TSTM WND GST     2 N UNIONVILLE          40.50N 93.00W
05/24/2004  65 MPH           PUTNAM             MO   TRAINED SPOTTER

            DAMAGE REPORTED TO BUILDINGS

0924 PM     HAIL             EASTON KS               39.35N 95.12W
05/24/2004  1.00 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0925 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
05/24/2004  70 MPH           CLAY               MO   AMATEUR RADIO

0930 PM     TSTM WND DMG     2 SW BASEHOR            39.11N 94.96W
05/24/2004                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREES UP TO 1 1/2 FEET IN DIAMETER DOWN DUE TO
            THUNDERSTORM WINDS

0934 PM     HAIL             OAK GROVE               39.00N 94.13W
05/24/2004  0.75 INCH        JACKSON            MO   LAW ENFORCEMENT

1000 PM     TSTM WND DMG     GLADSTONE               39.21N 94.56W
05/24/200
4                   CLAY               MO   LAW ENFORCEMENT

            2 1/2 FOOT DIAMETER TREE DOWNED DUE TO THUNDERSTORM WINDS

1000 PM     FLASH FLOOD      MACON                   39.74N 92.47W
05/24/2004                   MACON              MO   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED

1001 PM     HAIL             LEAVENWORTH             39.32N 94.92W
05/24/2004  1.00 INCH        LEAVENWORTH        KS   LAW ENFORCEMENT

1006 PM     TSTM WND DMG     2 S ODESSA              38.97N 93.95W
05/24/2004                   LAFAYETTE          MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1006 PM     TSTM WND DMG     2 S ODESSA              38.97N 93.95W
05/24/2004                   LAFAYETTE          MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1020 PM     HAIL             OLATHE                  38.89N 94.81W
05/24/2004  0.75 INCH        JOHNSON            KS   EMERGENCY MNGR

1030 PM     FLASH FLOOD      MEADVILLE               39.79N 93.30W
05/24/2004                   LINN               MO   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER

1040 PM     HAIL             5 N DREXEL              38.56N 94.61W
05/24/2004  0.75 INCH        CASS               MO   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     MOUNT LEONARD           39.12N 93.39W
05/24/2004                   SALINE             MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1051 PM     HAIL             LEES SUMMIT             38.92N 94.38W
05/24/2004  0.75 INCH        JACKSON            MO   FIRE DEPT/RESCUE

1100 PM     TSTM WND GST     LEES SUMMIT             38.92N 94.38W
05/24/2004  60 MPH           JACKSON            MO   AMATEUR RADIO

1101 PM     HAIL             2 E LA TOUR             38.63N 94.07W
05/24/2004  0.88 INCH        JOHNSON            MO   EMERGENCY MNGR

&&

NRR
Local storm report, May 25, 12:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             8 E AXTELL              39.82N 92.35W
05/24/2004  0.75 INCH        MACON              MO   PUBLIC

&&

LVQ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:02 PM CDTTornado WarningEAXWorth43 min
May 24, 7:04 PM CDTTornado WarningEAXSullivan41 min
May 24, 7:09 PM CDTSevere Thunderstorm WarningEAXHolt51 min
May 24, 7:11 PM CDTTornado WarningEAXSullivan34 min
May 24, 7:14 PM CDTTornado WarningEAXMacon61 min
May 24, 7:16 PM CDTTornado WarningEAXGentry, Harrison59 min
May 24, 7:21 PM CDTTornado WarningEAXAndrew, Holt, Nodaway54 min
May 24, 7:28 PM CDTFlash Flood WarningEAXHolt6 hr
May 24, 7:30 PM CDTTornado WarningEAXLinn45 min
May 24, 7:39 PM CDTFlash Flood WarningEAXNodaway6 hr
May 24, 7:46 PM CDTSevere Thunderstorm WarningEAXMercer44 min
May 24, 8:02 PM CDTTornado WarningEAXDeKalb58 min
May 24, 8:09 PM CDTFlash Flood WarningEAXLinn6 hr
May 24, 8:10 PM CDTTornado WarningEAXMacon50 min
May 24, 8:22 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Putnam53 min
May 24, 8:45 PM CDTSevere Thunderstorm WarningEAXSullivan30 min
May 24, 8:53 PM CDTSevere Thunderstorm WarningEAXAdair37 min
May 24, 8:58 PM CDTSevere Thunderstorm WarningEAXMacon47 min
May 24, 9:02 PM CDTSevere Thunderstorm WarningEAXPlatte58 min
May 24, 9:10 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette65 min
May 24, 9:29 PM CDTFlash Flood WarningEAXMacon6 hr
May 24, 9:29 PM CDTSevere Thunderstorm WarningEAXClay, Ray61 min
May 24, 9:31 PM CDTTornado WarningEAXJackson44 min
May 24, 9:37 PM CDTTornado WarningEAXLafayette83 min
May 24, 10:10 PM CDTSevere Thunderstorm WarningEAXRay65 min
May 24, 10:27 PM CDTSevere Thunderstorm WarningEAXSaline63 min
May 24, 10:28 PM CDTSevere Thunderstorm WarningEAXBates, Cass62 min
May 24, 10:34 PM CDTSevere Thunderstorm WarningEAXRandolph41 min
May 24, 11:00 PM CDTSevere Thunderstorm WarningEAXJackson45 min
May 24, 11:11 PM CDTSevere Thunderstorm WarningEAXJohnson64 min
May 25, 2:49 AM CDTSevere Thunderstorm WarningEAXCass41 min

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.